Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 304, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 22, 2012, 10:22 AM CDT for Jack County, Young County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2012, 10:22 AM CDT (15:22 UTC)
- Expired
- Oct 22, 2012, 11:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 105 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 10:25 AM CDT | HAIL 1.75 | Newcastle, TX | GOLFBALL SIZED HAIL IN NEWCASTLE. THIS IS A DELAYED REPORT. |
| Oct 22, 10:30 AM CDT | HAIL 1.5 | 8 Ne Graham, TX | QUARTER TO PING PONG SIZED HAIL FELL IN LOVING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS54 KFWD 221522
SVRFWD
TXC237-503-221615-
/O.NEW.KFWD.SV.W.0304.121022T1522Z-121022T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 AM CDT MON OCT 22 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACK COUNTY IN NORTH CENTRAL TEXAS...
YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1115 AM CDT
* AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF GRAHAM...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOVING AT 1035 AM
JERMYN AT 1045 AM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3319 9894 3341 9864 3340 9843 3347 9843
3348 9842 3347 9798 3346 9798 3301 9840
3301 9843 3297 9843 3296 9844 3296 9896
TIME...MOT...LOC 1521Z 223DEG 28KT 3321 9852
$$2 follow-up statements
469
WWUS54 KFWD 221537
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 AM CDT MON OCT 22 2012
TXC237-503-221615-
/O.CON.KFWD.SV.W.0304.000000T0000Z-121022T1615Z/
JACK TX-YOUNG TX-
1037 AM CDT MON OCT 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHEASTERN YOUNG AND NORTHWESTERN JACK COUNTIES...
AT 1037 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTHEASTERN YOUNG COUNTY...MOVING NORTHEAST AT 40 MPH. PING-PONG
SIZED HAIL FELL IN LOVING AROUND 1030 AM CDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANTELOPE AT 1055 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3329 9818 3318 9853 3332 9872 3341 9864
3340 9843 3347 9843 3348 9842 3347 9804
TIME...MOT...LOC 1537Z 210DEG 35KT 3335 9843
$$
85/NH676
WWUS54 KFWD 221615
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 AM CDT MON OCT 22 2012
TXC237-503-221624-
/O.EXP.KFWD.SV.W.0304.000000T0000Z-121022T1615Z/
JACK TX-YOUNG TX-
1115 AM CDT MON OCT 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YOUNG AND
NORTHWESTERN JACK COUNTIES EXPIRES AT 1115 AM CDT...
AT 1114 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THUNDERSTORMS ACROSS JACK AND SOUTHEAST YOUNG
COUNTIES THROUGH MIDDAY. MOVEMENT OF THE STORMS WAS TO THE NORTHEAST
AT 30 MPH.
LAT...LON 3329 9818 3318 9853 3332 9872 3341 9864
3340 9843 3347 9843 3348 9842 3347 9804
TIME...MOT...LOC 1614Z 224DEG 41KT 3337 9823
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 7:32 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 22, 7:32 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 732 AM CDT MON OCT 22 2012 .UPDATE... SHORTWAVE CONTINUES LIFTING NORTHEAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS MORNING. LATEST HIGH RES HRRR MODEL AND NAM12 RUNS ARE PICKING UP ON THE LATEST TRENDS WITH THE WEST TX STORMS THIS MORNING. THE TECH AND NCEP WRF MODELS PICK UP SOME OF IT...BUT ARE TOO WEAK AS THE SHORTWAVE HAS IMPRESSIVE STRUCTURE ON WATER VAPOR SATELLITE THIS MORNING. 12Z FWD SOUNDING DOES SHOW THE CAPPING INVERSION HAS STRENGTHENED ONCE AGAIN WITHIN SWLY FLOW ALOFT...SO THE QUESTION REMAINS ON HOW FAR SOUTH AND EAST TO BRING RAIN CHANCES. FOR NOW...HAVE KEPT THE LINE THE SAME FOR RAIN CHANCES. HOWEVER...DID RAISE POPS ACROSS THOSE AREAS WHERE THE CAP IS LIFTING AND MOISTENING TO HIGH CHANCE AND LIKELY ACROSS NORTHWEST COUNTIES DUE TO STRENGTH OF ASCENT AND EXPECTED INSTABILITY. 05/ && .AVIATION... /12Z TAFS/ WIDESPREAD MVFR CIGS PREVAIL ACROSS NORTH TEXAS THIS MORNING WITH MOIST SOUTHERLY FLOW WELL ESTABLISHED. A FAST MOVING BUT POTENT DISTURBANCE WILL MOVE THROUGH THE SOUTHERN PLAINS TODAY RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. MOST OF THE ACTIVITY IS EXPECTED TO REMAIN TO THE NORTHWEST OF THE MAJOR AIRPORTS HOWEVER IT WILL BE CLOSE ENOUGH TO IMPACT OPERATIONS. SOME LIGHT SCATTERED ACTIVITY IS ALREADY ONGOING FROM BRECKENRIDGE TO GAINESVILLE. WILL MAINTAIN MVFR CIGS THROUGH THE MORNING AND FOR NOW WILL LEAVE THE MENTION OF THUNDERSTORMS OUT WITH THE THINKING THAT THEY WILL MAINLY BE OFF TO THE NORTHWEST. TIMING ON CONVECTIVE ACTIVITY WOULD MOST LIKELY BE 18-21Z IN THE METROPLEX IF IT HOLDS TOGETHER THIS FAR EAST. OTHERWISE...SOUTHERLY WINDS 15 TO 20KTS WILL PERSIST. ANOTHER ROUND OF MVFR CIGS IS EXPECTED LATE TONIGHT. DUNN && .PREV DISCUSSION... /ISSUED 339 AM CDT MON OCT 22 2012/ SHORTWAVE NOW SEEN MOVING PROGRESSIVELY NORTHEAST ACROSS NEW MEXICO AND FAR WEST TEXAS THIS MORNING. SCATTERED THUNDERSTORMS WERE IN PROGRESS FROM THE PERMIAN BASIN BACK INTO THE TRANS PECOS MOVING FAIRLY QUICKLY. CURRENT HIGH RESOLUTION MODEL ANALYSIS INDICATES LARGE SCALE ASCENT WILL AFFECT FAR NORTHWEST COUNTIES BY MID-LATE MORNING. ASCENT WILL PROGRESS EAST ACROSS THE NORTHERN COUNTIES THROUGH THE DAY WITH THE DISTURBANCE LIFTING ACROSS OKLAHOMA/KANSAS. MORNING STRATUS HAS DEVELOPED SOUTHEAST OF A SHERMAN...DFW...COMANCHE LINE WITH INCREASING HIGH CLOUDS IN ADVANCE OF SHORTWAVE ACROSS THE NORTHEAST COUNTIES. WILL CONTINUE A TIGHT GRADIENT ON RAIN CHANCES WITH THE FAR NORTHWEST AND RED RIVER COUNTIES SEEING THE HIGHEST PROBABILITY THIS AFTERNOON AND EVENING PER SYSTEM TRACK. WITH REGARD TO SEVERE WEATHER...INSTABILITY WILL HINGE ON HOW MUCH INSOLATION AND HEATING THESE AREAS CAN ACHIEVE BEFORE THE BEST LIFT ARRIVES THIS AFTERNOON. THE CAP HAS LIFTED AND MOISTENED SOMEWHAT THE PAST 24 HOURS ON THE LATEST FWD SOUNDING. DO FEEL THE SOUTHEAST HALF OF THE CWA WILL LIKELY STAY CAPPED PER THE TRACK OF THIS SHORTWAVE. IF STRATUS CAN STAY OUT OF OUR NORTHWEST COUNTIES... THEN HIGHS WARMING INTO THE MID 80S THIS AFTERNOON MAY YIELD ENOUGH INSTABILITY FOR A FEW STRONG TO MARGINALLY SEVERE STORMS. WESTERLY BULK SHEAR OF 30-35 KTS INDICATE A MULTI- CELL SCENARIO WITH THE POTENTIAL FOR A LOCALIZED DAMAGING WIND THREAT. WE DO NOT EXPECT WIDESPREAD SEVERE WEATHER WITH THE LACK OF A SURFACE FOCUS AND CLOUD COVER LIMITING THE POTENTIAL. THE SHORTWAVE AND ASSOCIATED LIFT EXIT NORTHEAST AWAY FROM NORTH TEXAS OVERNIGHT WITH RAIN CHANCES ENDING. OTHERWISE...A STRONG PRESSURE GRADIENT WILL CONTINUE THE WINDY CONDITIONS TODAY WITH GUSTY SOUTH WINDS 15-25 MPH. A FLAT SHORTWAVE RIDGE WILL DOMINATE ACROSS THE SOUTHERN PLAINS DURING THE MIDDLE OF THE WEEK...AS DEEP ENERGY ALOFT ORGANIZES ACROSS THE ROCKIES AND PACIFIC NORTHWEST. THIS WILL MAINTAIN LEE CYCLOGENESIS ACROSS THE LEE OF THE ROCKIES WITH BREEZY AND WARM CONDITIONS CONTINUING. A LEAD SHORTWAVE ROTATING EAST ACROSS THE CENTRAL AND NORTHERN PLAINS ON THURSDAY WILL ASSIST IN MOVING A STRONG COLD FRONT SOUTH TOWARD THE RED RIVER THURSDAY NIGHT. MEDIUM RANGE MODELS ARE COMING INTO MORE AGREEMENT OF THE FRONT CROSSING THE RED RIVER AND MOVING TOWARD THE I-20 CORRIDOR BY DAYBREAK FRIDAY MORNING. BEST FORCING WILL REMAIN TO OUR NORTH ON FRIDAY...BUT FORCING ALONG THE FRONT SHOULD LEND TO ISOLATED- SCATTERED THUNDERSTORMS DURING THE DAY. ANALYSIS OF INSTABILITY AND LAPSE RATES ALOFT DO NOT INDICATE A SEVERE WEATHER THREAT WITH THE SYSTEM FRIDAY. A FEW STRONG STORMS ALONG THE FRONT WILL BE POSSIBLE AS IT PROGRESSES QUICKLY SOUTH ACROSS THE CWA. BRISK AND MUCH COOLER CONDITIONS ARE EXPECTED ACROSS NORTH TEXAS INTO THE WEEKEND WITH STRONG CAA NOTED IN ALL THE MODELS. A STRONG SHORTWAVE WILL ROTATE ACROSS THE SOUTHERN PLAINS FRIDAY NIGHT AND SATURDAY MORNING WITH RAIN CHANCES CONTINUING. FORCING ABOVE THE FRONTAL INVERSION WILL STEEPEN LAPSE RATES ALOFT ENOUGH FOR EMBEDDED THUNDER FRIDAY NIGHT. MEANWHILE...LOWS BY SATURDAY WILL FALL INTO THE 40S WITH BRISK CONDITIONS EXPECTED THE MAJORITY OF THE WEEKEND. RAIN CHANCES END FROM WEST TO EAST DURING THE DAY SATURDAY IN WAKE OF THE SHORTWAVE. HOWEVER...CONTINUING CAA AND CLOUD COVER WILL RESULT IN HIGHS ONLY CREEPING INTO THE 50S MOST AREAS. CLEARING SKIES SATURDAY NIGHT AND DIMINISHING NORTH WINDS WILL RESULT IN AREAS NORTH-WEST OF DFW FALLING INTO THE 30S BY SUNDAY MORNING WITH LOWER-MID 40S ELSEWHERE. NORTH TEXAS WILL SEE MORE SUNSHINE ON SUNDAY...BUT CONTINUING COOL WEATHER WITH HIGHS ONLY CREEPING INTO THE LOWER 60S WITH A SECONDARY SURGE OF COOL CANADIAN AIR BEING SUPPORTED BY CYCLONIC/NORTHWEST FLOW ALOFT. LOWS IN THE 30S LOOK LIKELY BY NEXT MONDAY MORNING AND COULD NOT RULE OUT SOME LIGHT FROST ACROSS THE NORTHERN COUNTIES. A DRY FORECAST WILL CONTINUE INTO EARLY NEXT WEEK WITH ONLY A SLOW MODERATION IN TEMPERATURES PER CONTINUED CYCLONIC NORTHWEST FLOW ALOFT INDICATED BY ALL THE MODELS. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 70 85 68 86 / 30 10 5 0 0 WACO, TX 87 69 86 65 86 / 10 5 5 0 0 PARIS, TX 85 65 84 64 84 / 40 30 5 0 0 DENTON, TX 84 68 84 66 86 / 40 10 5 0 0 MCKINNEY, TX 84 67 84 65 85 / 40 20 5 0 0 DALLAS, TX 86 71 85 68 86 / 20 10 5 0 0 TERRELL, TX 86 68 84 66 85 / 10 10 5 0 0 CORSICANA, TX 86 68 85 66 85 / 10 5 5 5 5 TEMPLE, TX 87 68 85 64 86 / 10 5 5 5 5 MINERAL WELLS, TX 84 65 84 62 85 / 40 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
Hazardous weather outlook, Oct 22, 4:05 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 405 AM CDT MON OCT 22 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 405 AM CDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING MAINLY NORTHWEST OF A COMANCHE TO SULPHUR SPRINGS LINE...INCLUDING DALLAS...FORT WORTH...GAINESVILLE...AND MINERAL WELLS. A FEW OF THESE STORMS COULD BE SEVERE WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE FAR NORTHWEST COUNTIES THROUGH AFTERNOON. DUNN
In the hours before
Special weather statement, Oct 22, 10:19 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1019 AM CDT MON OCT 22 2012
TXZ100-221545-
YOUNG TX-
1019 AM CDT MON OCT 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 1019 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF GRAHAM...MOVING NORTHEAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3340 9882 3340 9842 3298 9842 3296 9875
3296 9895 3337 9896
TIME...MOT...LOC 1519Z 224DEG 28KT 3319 9853The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 10:19 AM CDT | Special Weather Statement | FWD | Young | 26 min |
| Oct 22, 10:55 AM CDT | Special Weather Statement | FWD | Palo Pinto, Stephens | 35 min |
| Oct 22, 11:06 AM CDT | Special Weather Statement | FWD | Montague | 24 min |
| Oct 22, 11:57 AM CDT | Special Weather Statement | FWD | Parker, Wise | 63 min |
| Oct 22, 12:30 PM CDT | Special Weather Statement | FWD | Milam | 30 min |
| Oct 22, 12:47 PM CDT | Special Weather Statement | FWD | Denton, Tarrant | 28 min |
| Oct 22, 12:50 PM CDT | Special Weather Statement | FWD | Falls | 25 min |
| Oct 22, 1:19 PM CDT | Special Weather Statement | FWD | Falls | 56 min |
| Oct 22, 1:27 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Tarrant | 63 min |
| Oct 22, 1:42 PM CDT | Special Weather Statement | FWD | Grayson | 33 min |
| Oct 22, 2:10 PM CDT | Special Weather Statement | FWD | Limestone | 35 min |
| Oct 22, 2:21 PM CDT | Special Weather Statement | FWD | Eastland | 24 min |
| Oct 22, 4:28 PM CDT | Special Weather Statement | FWD | Lamar | 32 min |
| Oct 22, 4:56 PM CDT | Special Weather Statement | FWD | Kaufman | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.